Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 246, NWS Nashville, TN

October 24, 2001Lawrence County, Maury County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Oct 24, 2001, 7:52 PM CDT for Lawrence County, Maury County, Tennessee. It was in force for 53 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 24, 2001, 7:52 PM CDT (00:52 UTC)
Expired
Oct 24, 2001, 8:45 PM CDT
In force
53 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Lawrence County, TN, Maury County, TN

What was reported inside it

TimeReportWhereRemark
Oct 24, 8:25 PM CDTThunderstorm Wind 57 EEnterprise, TNSpotter reported numerous trees down at Enterprise and east on highway 50. A tree fell on a house on Mack Benderman Road in Maury county.
Oct 24, 8:25 PM CDTThunderstorm Wind 57 ENorthwest Portion, TNAmateur radio report of numerous trees down in the northwest part of the county along highway 240.
Oct 24, 8:26 PM CDTThunderstorm Wind 61 ELawrenceburg, TNAmateur radio report of numerous trees down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 24, 6:00 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2001-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 659 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2001-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 245 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
659 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1147 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
245 m²/s²
0-3 km storm-relative helicity
385 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

115 
WUUS54 KOHX 250053
SVRBNA
TNC099-119-250145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
752 PM CDT WED OCT 24 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF LAWRENCEBURG
  MAURY COUNTY IN TENNESSEE
  THIS INCLUDES THE CITIES OF...MOUNT PLEASANT...COLUMBIA

* UNTIL 845 PM CDT

* AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 16 MILES NORTHWEST OF COLUMBIA TO
  26 MILES WEST OF LORETTO...MOVING EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE...
  OVER LORETTO...SPRING HILL...COLUMBIA AT 800 PM CDT
  OVER LAWRENCEBURG AT 805 PM CDT

SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR
YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR MUCH OF MIDDLE TENNESSEE.

$$

LAT...LON 3501 8760 3540 8757 3546 8743 3545 8729
          3551 8725 3559 8734 3567 8733 3573 8722
          3585 8720 3571 8679 3543 8699 3544 8721
          3502 8726

STEIGERWALDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 2:30 PM CDT, 5 hours 22 minutes earlier.

Area forecast discussion, Oct 24, 2:30 PM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT WED OCT 24 2001

CURRENT...WATCH BOX ISSUED UP TO OUR BORDER THRU 00Z. SQUALL LINE
JUST AHEAD OF FRONT NOW MAKING ITS WAY ACROSS CENTRAL AND SOUTHERN
IL...SE MO...AND NORTH CENTRAL AR. GUST TO 58 KTS ASSOCIATED WITH
THIS LINE AT ST CHARLES MO.

IN OUR NECK OF WOODS...NOT MUCH SUNSHINE TODAY SO TEMPS ONLY IN
UPPER 70S. 18Z REQUESTED SPC SOUNDING SHOWS FOLLOWING PARAMETERS
WHICH WOULD LEND CREDENCE TO POSSIBLE SVR THIS EVE...

LI..... -4
SWEAT INDEX... 324
0-3 KM HELICITY.... 361
WBZ... 10,400

FORECAST...TIMING STILL LOOKS SAME AS PREVIOUS FCST FOR ARRIVAL OF
ACTIVE WX TONITE...00Z-06Z ALMOST EXCLUSIVELY. FRONT THRU BNA
02Z-03Z AND CSV 04Z-05Z. MAINLY DAMAGING WINDS W/ SQUALL LINE
ALONG/JUST AHEAD OF FRONT. ISOLATED TORNADOES NOT OUT OF QUESTION
BUT MAINLY TO OUR N. WILL GO W/ HIER POPS TONITE THAN MOS.

AFTER QUICK SHOT TONITE...RAPID CLEARING AND MUCH COOLER. MORE
FALL-LIKE CONDITIONS WILL ENSUE WITH CONSECUTIVE SHOTS OF COLDER
AIR.

AS FOR TEMPS...MAV LOOKS TOO HI FOR TOMORROWS MAX WHILE FWC LOOKS
WAY TOO HI FOR FRI MAX. LO LEVEL TEMP SCHEME LOOKS BEST OF ALL.

BNA UU 47/61/38/57 8000
CSV UU 44/57/33/54 7000

.BNA...NONE.

MAG

In the hours before

Local storm report, Oct 24, 6:31 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
631 PM CDT WED OCT 24 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0630 PM    CAMDEN                    TN   60 MPH TSTM WIND GUST
10/24/01   BENTON                         AMATEUR RADIO REPORTED
                                          TREES DOWN SOUTH OF CAMDEN
                                          ON HIGHWAY 69.

0651 PM    NEW JOHNSONVILLE          TN   70 MPH TSTM WIND GUST
10/24/01   HUMPHREYS                      AMATEUR RADIO REPORT OF
                                          NUMEROUS TREES DOWN JUST
                                          WEST OF NEW JOHNSONVILLE ON
                                          U.S. HIGHWAY 70.

JAO
Local storm report, Oct 24, 7:07 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
631 PM CDT WED OCT 24 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0630 PM    CAMDEN                    TN   60 MPH TSTM WIND GUST
10/24/01   BENTON                         AMATEUR RADIO REPORTED
                                          TREES DOWN SOUTH OF CAMDEN
                                          ON HIGHWAY 69.

0651 PM    NEW JOHNSONVILLE          TN   70 MPH TSTM WIND GUST
10/24/01   HUMPHREYS                      AMATEUR RADIO REPORT OF
                                          NUMEROUS TREES DOWN JUST
                                          WEST OF NEW JOHNSONVILLE ON
                                          U.S. HIGHWAY 70.

0655 PM    ERIN                      TN   60 MPH TSTM WIND GUST
10/24/01   HOUSTON                        SHERIFFS OFFICE REPORTED
                                          TREES DOWN ON HIGHWAY 49 IN
                                          THE NORTHERN PART OF THE
                                          COUNTY.

JAO
Local storm report, Oct 24, 7:44 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
744 PM CDT WED OCT 24 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0600 PM    CUMBERLAND CITY           TN   60 MPH TSTM WIND GUST
10/24/01   STEWART                        SHERIFFS OFFICE REPORTED
                                          A FEW TREES DOWN.

0755 PM    MT JULIET                 TN   70 MPH TSTM WIND GUST
10/24/01   WILSON                         STEEPLE BLOWN OFF A CHURCH
                                          LOCATED AT SAUNDERSVILLE
                                          RD. AND SAUNDERSVILLE FERRY
                                          RD. REPORT RELAYED BY
                                          NAWAS.

JAO

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 7:10 PM CDTSevere Thunderstorm WarningOHXHickman, Perry50 min
Oct 24, 7:26 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Williamson49 min
Oct 24, 7:28 PM CDTSevere Thunderstorm WarningOHXLewis, Wayne62 min
Oct 24, 7:37 PM CDTSevere Thunderstorm WarningOHXSumner38 min
Oct 24, 7:51 PM CDTTornado WarningOHXWilliamson39 min
Oct 24, 7:55 PM CDTSevere Thunderstorm WarningOHXWilson35 min
Oct 24, 8:01 PM CDTSevere Thunderstorm WarningOHXMacon, Smith, Trousdale44 min
Oct 24, 8:09 PM CDTSevere Thunderstorm WarningOHXGiles36 min
Oct 24, 8:10 PM CDTTornado WarningOHXRutherford35 min
Oct 24, 8:20 PM CDTSevere Thunderstorm WarningOHXClay, Jackson55 min
Oct 24, 8:25 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall50 min
Oct 24, 8:50 PM CDTSevere Thunderstorm WarningOHXLincoln, Moore55 min
Oct 24, 8:52 PM CDTSevere Thunderstorm WarningOHXDeKalb, Overton, Putnam53 min
Oct 24, 8:52 PM CDTSevere Thunderstorm WarningOHXPickett53 min
Oct 24, 8:56 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford34 min
Oct 24, 9:10 PM CDTSevere Thunderstorm WarningOHXCoffee, Warren50 min
Oct 24, 9:21 PM CDTSevere Thunderstorm WarningOHXFranklin54 min
Oct 24, 9:24 PM CDTTornado WarningOHXCoffee, Grundy36 min
Oct 24, 9:32 PM CDTSevere Thunderstorm WarningOHXCumberland, Van Buren, White48 min
Oct 24, 9:39 PM CDTSevere Thunderstorm WarningOHXFentress51 min
Oct 24, 10:22 PM CDTSevere Thunderstorm WarningOHXFranklin28 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.